MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000ISA
Medical Device Problem Codes Malposition of Device (2616); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is captured by edwards lifesciences under complaint #: (b)(4).B2: other serious- even though there was no reintervention, there is a potential for reintervention in this case.H6 clinical code: intraoperative cardiac valve injury.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
Edwards received notification of a pascal in mitral position where initially the patient had severe mr, so it was attempted to implant a pascal device central to medial a2p2.Initial device position was at a2p2 central with minimal reduction in mr.It was then repositioned more medial with optimization attempts but were limited due to chordal density.After discussion it was recommended that we attempt an ace device.In an effort to elongate and bailout the pascal device, a ruptured chord was noted after retrieving the device back into the atrium.The device was bailed out successfully and an ace device implanted at medial a2p2 to address the chordal rupture.The patient had a small valve area which did not allow for a second device to address the remaining mr.Decision was made to go with p10 to start, jet spanning across a2/p2 but jet more dominant on medial aspect.It was tried to optimize with p10 but could not get the mr down.The mr remained on the medial aspect.Maneuvering the p10, team believed they had torn a chord with movement on medial aspect.The strategy changed once the torn chord was expected.The ace was deployed slightly medial a2/p2 to address torn chord.A 1 grade reduction was achieved but could not put in another device, gradient was close to 7mmhg pre-release of the ace.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6 and h10.Correction being filed for h6 device code which should be malpositon of device.
 
Additional Manufacturer Narrative
The complaint for implant repositioned too far in ventricle or not elongated resulting in chordal entanglement was confirmed with empirical evidence based on accounts by the edwards clinical specialist present during the procedure.Available information suggests the challenges with chordal density and patient related factors likely contributed to the event due to the patient small vale area and chordal density potentially causing difficulties during repositioning.Based on extensive complaint investigations and reviews, it has been identified that these events are not associated with device malfunctions or manufacturing nonconformances.Chordal entanglement is a known complication associated with the pascal procedure.This has the potential for suboptimal therapeutic outcome, the need for additional intervention, and/or recurrence of regurgitation.These events will continue to be monitored and complaints trending and control limits are managed and assessed.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key18760061
Report Number2015691-2024-01225
Device Sequence Number3838325
Product Code NKM
UDI-Device Identifier00690103216943
UDI-Public(01)00690103216943(17)241206
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/06/2024
Device Model Number20000ISA
Device Lot Number11499848
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by Manufacturer03/07/2024
03/07/2024
Initial Report FDA Received Date02/22/2024
Supplement Report FDA Received Date03/07/2024
03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown